zbMATH — the first resource for mathematics

On the better behaved version of the GKZ hypergeometric system. (English) Zbl 1284.33012
Generalizations of the classical hypergeometric function as solutions of certain systems of partial differential equations defined by combinatorial data have been introduced in [I. M. Gel’fand et al., Funct. Anal. Appl. 23, No. 2, 94–106 (1989); translation from Funkts. Anal. Prilozh. 23, No. 2, 12–26 (1989; Zbl 0721.33006)]. These functions, denoted by GKZ in short, appear in the study of mirror symmetry of hypersurfaces and complete intersection in toric varieties.
In the paper under review the authors deal with better behaved GKZ which are defined as follows. Let us consider a system of partial differential equations on sequences of functions of \(n\) variables \(\Phi_{c} (x_{1}, \dots, x_{n})\) with \(c\) in the preimage \(K,\) in a finitely generated abelian group \(N,\) of the cone of a convex hull \(\Delta\) of a finite set \(\{v_{k}\}_{k=1}^{n}\) in \(N\bigotimes\mathbb R\) under the natural map \(\pi: N \rightarrow N\bigotimes\mathbb R\). Then
\(\partial_{j} \Phi_{c} = \Phi_{c + v_{j}}, j=1,2, \dots, n, \) for all \(c\in K\)
\(\sum_{j=1}^{n} \mu (v_{j}) x_{k} \partial_{j} \Phi_{c} = \mu (\beta -c) \Phi_{c}\), for all \(\mu\in M\), \(c\in K\).
Here, \(M\) denotes the free abelian group \(\operatorname{Hom}(N, \mathbb Z)\) and \(\beta\in N \bigotimes\mathbb C\) is a fixed parameter.
The space of the solutions is related to the logarithmic Jacobian rings and the authors prove that their dimension is the product of the normalized volume of the polytope \(\Delta\) and the torsion order of the abelian group \(N\). The effects of torsion in \(N\) and repetitions among the elements \(v_{k}\) are studied. The restriction map from the solution space of GKZ for the cone to that for its interior is analyzed. These results are intimately related to the work V. V. Batyrev [Duke Math. J. 69, No. 2, 349–409 (1993; Zbl 0812.14035)], but now the treatment is more algebraic and self-contained.
Partial semigroups version of the better behaved GKZ hypergeometric system can also be considered in this more general framework.
Some open problems are stated in terms of an appropriately defined category of better behaved GKZ systems. In particular, the better behaved GKZ system lends itself to a process of categorification which is expected to provide a non-commutative categorical resolution of a Gorenstein toric singularity. On the other hand, an interesting question is to study an appropriately defined category of better behaved GKZ systems and its functorial properties, part of which would mirror the properties of the category of toric Deligne-Mumford stacks.

33C70 Other hypergeometric functions and integrals in several variables
Full Text: DOI arXiv
[1] Adolphson, A, Hypergeometric functions and rings generated by monomials, Duke Math. J., 73, 269-290, (1994) · Zbl 0804.33013
[2] Adolphson, A.: Letter to P. Horja, unpublished · Zbl 0874.32007
[3] Batyrev, VV, Variations of mixed Hodge structure of affine hypersurfaces in algebraic tori, Duke Math. J., 69, 349-409, (1993) · Zbl 0812.14035
[4] Batyrev, V; Straten, D, Generalized hypergeometric functions and rational curves on Calabi-Yau complete intersections in toric varieties, Commun. Math. Phys., 168, 493-533, (1995) · Zbl 0843.14016
[5] Borisov, LA, String cohomology of a toroidal singularity, J. Algebraic Geom., 9, 289-300, (2000) · Zbl 0949.14029
[6] Borisov, L.A.: On stringy cohomology spaces. arXiv:1205.5463 · Zbl 1292.14029
[7] Borisov, LA; Chen, L; Smith, G, The orbifold Chow ring of toric Deligne-Mumford stacks, J. Am. Math. Soc., 18, 193-215, (2005) · Zbl 1178.14057
[8] Borisov, LA; Horja, RP, Mellin-Barnes integrals as Fourier-Mukai transforms, Adv. Math., 207, 876-927, (2006) · Zbl 1137.14314
[9] Borisov, LA; Mavlyutov, AR, String cohomology of Calabi-Yau hypersurfaces via mirror symmetry, Adv. Math., 180, 355-390, (2003) · Zbl 1055.14044
[10] Bressler, P; Lunts, V, Intersection cohomology on nonrational polytopes, Compos. Math., 135, 245-278, (2003) · Zbl 1024.52005
[11] Cattani, E; Dickenstein, A; Sturmfels, B, Rational hypergeometric functions, Compos. Math., 128, 217-239, (2001) · Zbl 0990.33013
[12] Gelfand, I.M., Kapranov, M.M., Zelevinsky, A.V.: Hypergeometric functions and toric varieties [(Russian) Funktsional. Anal. i Prilozhen. 23(2), 12-26]. Funct. Anal. Appl. 23(2), 94-106 (1989) · Zbl 0812.14035
[13] Hosono, S; Lian, BH; Yau, ST, Maximal degeneracy points of GKZ systems, J. Am. Math. Soc., 10, 427-443, (1997) · Zbl 0874.32007
[14] Iritani, H.: Quantum Cohomology and Periods, preprint (2011). http://arxiv.org/abs/1101.4512 · Zbl 1300.14055
[15] Matusevich, LF; Miller, E; Walther, U, Homological methods for hypergeometric families, J. Am. Math. Soc., 18, 919-941, (2005) · Zbl 1095.13033
[16] Saito, M., Sturmfels, N., Takayama, N.: Gröbner Deformations of Hypergeometric Differential Equations. Springer, Berlin (2000) · Zbl 0946.13021
[17] Stienstra, J.: Resonant Hypergeometric Systems and Mirror Symmetry. Integrable systems and algebraic geometry (Kobe/Kyoto, 1997), pp. 412-452. World Science Publishing, River Edge (1998). math.AG/9711002 · Zbl 0963.14017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.